MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21739
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent could not be deployed using the oa-10, the physician assistant felt it could not be pulled back.Additional information received on 31-july-2025 1.What was the target location for the stent? biliary duct, 2.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.As per standard protocol of an iso certified hospital.3.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? viziglide ¿ 0.025 inch x 450 cm 4.Was the wire guide lubricated prior to use? n/a, yes, 5.Was the wire guide inspected for damage prior to use?* yes 6.Was the device at the centre of the complaint inspected for damage prior to use? n/a, 7.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? no 8.If yes please indicate the type of procedure performed.9.Did the patient involved exhibit altered anatomy or tortuous anatomy? no 10.If not with the device in question, how was the procedure finished?* with another oa-10 11.Were any other defects observed on the device prior to return (other than the reported complaint issue)? n/a 1.Had a sphincterotomy been performed prior to this occurrence? no 2.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus 12.Does your medical facility have a service/maintenance schedule associated with its endoscopes? as per standard protocol of an iso certified hospital.3.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct 4.If other, please specify: 5.Was resistance encountered when advancing the wire guide to the target location?* yes 6.Was resistance encountered when advancing the introduction system in place to the target location?* n/a, 7.How did the physician deal with this resistance? as per sop¿s, physician has experience of over 25 years in ercp.8.How did the physician determine the length of the stent to be used for the procedure? as peer sop¿s 9.Was resistance encountered when advancing the stent through the obstructed area?* n/a, yes, no 10.Did any section of the device detach inside the endoscope or patient? no 11.If yes, please specify what section of the device broke off: 12.Please indicate whether the device broke in the endoscope or in the patient? endoscope, 13.If yes, please indicate what tools were used during retrieval (e.G.Basket, balloon, snare, forceps etc.): out side of the endoscope 14.Were any modifications made to the complaint device or accessories used with the device in this procedure? (e.G.Guiding catheter shortened, stent cut etc.) n/a 15.If yes, please indicate what modifications were made: n/a 16.Please indicate why the modifications were necessary.N/a 17.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.N/a.
 
Additional Manufacturer Narrative
1 unit of oa-10 of lot number c2242218 device was not returned for evaluation.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records review: prior to distribution all the devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: as per the instructions for use¿s notes section (ifu0096), which accompanies this device, instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As per the precautions section of the instructions for use (ifu0096), which accompanies this device, "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the product label states the guide wire size for use with this device is 0.035".It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.Image review an image was not returned for evaluation.Root cause review: a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.The use of a thinner wire guide (0.025¿) might have provided reduced support and increased the risk of catheter deformation under resistance.Due to its lower column strength, the thinner wire guide resulted in inadequate support during guiding catheter advancement, increasing the likelihood of buckling of the catheter if resistance was encountered.The catheter may twist or stretch more easily if the wire guide does not provide sufficient guidance or stiffness.As a result, the stent could not be deployed using the oa-10, and the physician assistant reported that it could not be pulled back.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Corrective action/correction: capa 387756 has been initiated from complaints related to user error in practice a 0.025¿ wire guide is being used.Summary: confirmed qty of devices: 01 device confirmed used.Complaint is confirmed based on customer and/or rep testimony.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.The use of a thinner wire guide (0.025¿) might have provided reduced support and increased the risk of catheter deformation under resistance.Due to its lower column strength, the thinner wire guide resulted in inadequate support during guiding catheter advancement, increasing the likelihood of buckling of the catheter if resistance was encountered.The catheter may twist or stretch more easily if the wire guide does not provide sufficient guidance or stiffness.As a result, the stent could not be deployed using the oa-10, and the physician assistant reported that it could not be pulled back.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 07 oct 2025.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22860046
Report Number3001845648-2025-00414
Device Sequence Number9359568
Product Code FGE
UDI-Device Identifier00827002217393
UDI-Public(01)00827002217393(17)271128(10)C2242218
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21739
Device Catalogue NumberOA-10
Device Lot NumberC2242218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight60 KG